MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA80104
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Material Rupture (1546); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 03/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the cephalic arch, the pta balloon allegedly ruptured at 15 atm and was only able to inflate to 10 atm prior to bursting.It was further reported that in an attempt to retrieve the balloon catheter, the balloon was unable to be retracted totally to allow passing through the sheath.Reportedly, the health care personnel proceeded to remove the sheath over the wire and then removed the balloon catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation catheter was returned for evaluation.The balloon was noted to be bunched near to the distal end.There were no other anomalies noted during the visual evaluation.On the functional testing, the balloon was inflated with an in-house presto inflation device and water was noted to be leaking from the balloon; upon further examination under microscope, a pin-hole balloon rupture was observed.Furthermore, the catheter was attempted to advance over the in-house guide wire which was inserted with slight resistance.Then, the catheter was attempted to insert into the in-house introducer sheath, but it was unsuccessful as strong resistance was observed.No other functional testing was performed.As the sample evaluation confirms, the pin-hole balloon rupture which was noted during the microscopic observation and during the visual evaluation, the balloon bunched was observed and during the functional testing the returned catheter was unable to pass through the introducer sheath as a strong resistance was felt.Therefore, the investigation is confirmed for reported balloon rupture and identified balloon bunching and catheter inability to pass through the introducer sheath.However, the investigation remains inconclusive for reported sheath removal issue as the functional testing couldn¿t be performed fully as the device was unable to insert into the sheath.A definitive root cause for the reported balloon rupture and sheath removal difficulty, identified balloon bunching and catheter inability to pass through the introducer sheath could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 03/2026), g3, h6 (device).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation catheter was returned for evaluation.The balloon was noted to be bunched near to the distal end.There were no other anomalies noted during the visual evaluation.On the functional testing, the balloon was inflated with an in-house presto inflation device and water was noted to be leaking from the balloon; upon further examination under microscope, a pin-hole balloon rupture was observed.No other functional testing was performed due to condition of the device.As the sample evaluation confirms, the pin-hole balloon rupture which was noted during the microscopic observation and during the visual evaluation, the balloon bunched was observed , therefore, the investigation is confirmed for reported balloon rupture and identified balloon bunching.However, the investigation remains inconclusive for reported sheath removal issue as the functional testing couldn¿t be performed fully as the device was unable to insert into the sheath.A definitive root cause for the reported balloon rupture, sheath removal difficulty and identified balloon bunching could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 03/2026), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17819020
Report Number2020394-2023-00736
Device Sequence Number17682462
Product Code LIT
UDI-Device Identifier00801741121258
UDI-Public(01)00801741121258
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA80104
Device Lot Number93QH0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer01/19/2024
06/03/2024
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date01/25/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight52 KG
Patient RaceBlack Or African American